Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 30, 2011, 4:39 PM EDT for Effingham County, Georgia; Jasper County, South Carolina. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2011, 4:39 PM EDT (20:39 UTC)
- Expired
- Jun 30, 2011, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:45 PM EDT | TSTM WND DMG | 2 Nw Clyo, GA | 911 CALL CENTER REPORTED POWER LINE POLES DOWN ON CLYO-KILDARE AND REEDSVILLE ROAD. TIME ESTIMATED BY RADAR. |
| Jun 30, 5:04 PM EDT | TSTM WND DMG | 1 Wnw Clyo, GA | TREE ON POWER LINES ON FLETCHER LANE |
| Jun 30, 5:10 PM EDT | TSTM WND DMG | 2 Ssw Shawnee, GA | TREE DOWN BLOCKING BOTH LANES OF SPRINGFIELD-EGYPT ROAD |
| Jun 30, 5:15 PM EDT | TSTM WND DMG | 2 Nw Clyo, GA | 911 CALL CENTER REPORTED POWER LINE POLES DOWN ON CLYO-KILDARE AND REEDSVILLE ROAD. TIME ESTIMATED BY RADAR. |
| Jun 30, 5:28 PM EDT | TSTM WND DMG | 2 Nw Clyo, GA | 911 CALL CENTER REPORTED POWER LINE POLES DOWN ON CLYO-KILDARE AND REEDSVILLE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036 WUUS52 KCHS 302039 SVRCHS GAC103-SCC053-302145- /O.NEW.KCHS.SV.W.0146.110630T2039Z-110630T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT THU JUN 30 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... WEST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 545 PM EDT * AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR TARBORO...MOVING SOUTHWEST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... TARBORO...ROBERTVILLE...CLYO...STILLWELL...SPRINGFIELD...SHAWNEE... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024. && LAT...LON 3260 8120 3249 8108 3231 8132 3247 8148 TIME...MOT...LOC 2039Z 049DEG 10KT 3252 8120 $$
3 follow-up statements
305
WWUS52 KCHS 302058
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT THU JUN 30 2011
SCC053-302107-
/O.CAN.KCHS.SV.W.0146.000000T0000Z-110630T2145Z/
JASPER SC-
458 PM EDT THU JUN 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JASPER COUNTY HAS
BEEN CANCELLED...
LAT...LON 3255 8129 3248 8122 3243 8121 3240 8119
3231 8132 3247 8148
TIME...MOT...LOC 2057Z 048DEG 11KT 3245 8131
$$
GAC103-302145-
/O.CON.KCHS.SV.W.0146.000000T0000Z-110630T2145Z/
EFFINGHAM GA-
458 PM EDT THU JUN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN EFFINGHAM COUNTY...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CLYO...
OR ABOUT 6 MILES NORTH OF SPRINGFIELD...MOVING SOUTHWEST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
SHAWNEE...SPRINGFIELD AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 58
MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A
STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3255 8129 3248 8122 3243 8121 3240 8119
3231 8132 3247 8148
TIME...MOT...LOC 2057Z 048DEG 11KT 3245 8131
$$324
WWUS52 KCHS 302115
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT THU JUN 30 2011
GAC103-302145-
/O.CON.KCHS.SV.W.0146.000000T0000Z-110630T2145Z/
EFFINGHAM GA-
515 PM EDT THU JUN 30 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN EFFINGHAM COUNTY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
SHAWNEE...OR ABOUT 8 MILES NORTHWEST OF SPRINGFIELD...MOVING
SOUTHWEST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
SHAWNEE...SPRINGFIELD AND STILLWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING DAMAGING WINDS OF 58
MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A
STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3255 8129 3248 8122 3243 8121 3240 8119
3231 8132 3247 8148
TIME...MOT...LOC 2115Z 048DEG 11KT 3246 8138
$$683
WWUS52 KCHS 302130
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT THU JUN 30 2011
GAC103-302140-
/O.CAN.KCHS.SV.W.0146.000000T0000Z-110630T2145Z/
EFFINGHAM GA-
530 PM EDT THU JUN 30 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN EFFINGHAM COUNTY HAS
BEEN CANCELLED...
AT 529 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3255 8129 3248 8122 3243 8121 3240 8119
3231 8132 3247 8148
TIME...MOT...LOC 2130Z 048DEG 11KT 3243 8142
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:56 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 30, 3:56 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT THU JUN 30 2011 .SYNOPSIS... A WEAK FRONT WILL MOVE INTO THE AREA AND DISSIPATE THIS EVENING...AS WEAK HIGH PRESSURE BUILDS FROM THE OHIO VALLEY TONIGHT. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE REGION AND STALL JUST NORTH OF THE FORECAST AREA MIDWEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE COMBINATION OF A DESCENDING SYNOPTIC SCALE FRONT AND THE INLAND PROGRESSING SEABREEZE HAS ENHANCED MOISTURE CONVERGENCE ACROSS SOUTHEAST SOUTH CAROLINA THIS AFTERNOON. LATEST RADAR IMAGERY SHOWS ISOLATED SHOWERS AND THUNDERSTORMS HAVE INITIATED GENERALLY NORTH OF THE SAVANNAH RIVER BY 3 PM EDT...GENERATING NUMEROUS MESOSCALE BOUNDARIES ACROSS THE FORECAST AREA. THESE THUNDERSTORMS HAVE BEEN PRODUCING HEAVY DOWNPOURS IN SOME LOCATIONS DUE TO A RELATIVELY SLOW STORM MOTION. ALTHOUGH SYNOPTIC AND MESOSCALE BOUNDARIES COULD CONTINUE TO INITIATE CONVECTION INTO THE EARLY EVENING HOURS...COVERAGE IS ONLY EXPECTED TO BE ISOLATED DUE TO LIMITED DEEP LAYER MOISTURE AND LACKING STRONGER UPPER LEVEL SUPPORT. THERE IS ONLY A VERY SMALL CHANCE THAT AN ISOLATED STRONG OR MARGINALLY SEVERE PULSE TYPE STORM COULD DEVELOP IN THE NEXT FEW HOURS IF BOUNDARY INTERACTIONS BECOME MORE ROBUST. WILL CAP RAIN PROBABILITIES BELOW 25 PERCENT THROUGH 8 PM EDT. CONVECTIVE COVERAGE IS EXPECTED TO DECREASE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY...AND CONSIDERING LITTLE SUPPORT FROM UPPER DYNAMICS TONIGHT...WILL KEEP RAIN CHANCES BELOW 15 PERCENT AFTER 8 PM EDT. DIURNAL CUMULUS WILL ALSO DIMINISH THIS EVENING...LEAVING SKIES MOSTLY CLEAR. ALTHOUGH DIMINISHING WINDS AND CLEARING SKIES COULD SUPPORT SOME FOG DEVELOPMENT...GUIDANCE IS NOT SUGGESTING A STRONG FOG POTENTIAL TONIGHT. WILL MONITOR TRENDS DURING THE EVENING...ESPECIALLY FOR AREAS THAT ARE CURRENTLY RECEIVING HEAVY RAIN. HOWEVER...DUE TO LOW CONFIDENCE IN COVERAGE AND DURATION AT THIS TIME...WILL NOT INCLUDE FOG IN THE FORECAST. OF SOME CONCERN IS A PLUME OF SMOKE CURRENTLY TRACKING SOUTHWARD FROM FIRES LOCATED IN NORTH CAROLINA. PATCHY SMOKE WILL LIKELY IMPACT PORTIONS OF CHARLESTON AND BERKELEY COUNTIES IN THE NEXT SEVERAL HOURS...HOWEVER ONGOING CONVECTION COULD MIX THE ATMOSPHERE SUFFICIENTLY TO DELAY VISIBILITY REDUCTIONS. HAVE ADDED PATCHY SMOKE TO THE FORECAST FOR EASTERN BERKELEY/NORTHERN CHARLESTON COUNTIES AND THE ADJACENT COASTAL WATERS INTO THE EARLY EVENING HOURS. WILL ALLOW SUBSEQUENT FORECAST SHIFTS TO MONITOR THE SMOKE PLUME AND DETERMINE WHETHER PATCHY SMOKE SHOULD BE CONTINUED INTO THE NIGHTTIME HOURS. DECENT RADIATIONAL COOLING WITHIN LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW LOW TEMPERATURES TO FALL INTO THE UPPER 60S TO LOWER 70S AWAY FROM THE LOCALLY WARMER COASTLINE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...IF THE DEWPOINT BOUNDARY LINGERS OVER SOUTHERN COUNTIES INTO THE AFTERNOON...THIS BOUNDARY AND THE SEA BREEZE COULD SUPPORT A FEW DIURNAL THUNDERSTORMS ACROSS THE SOUTH. HOWEVER...12Z GUIDANCE OFFERS NO COMPELLING REASON TO RAISE MAXIMUM POPS ABOVE THE ONGOING 14 PERCENT. SATURDAY AND SUNDAY...THE UPPER RIDGE WILL BUILD EAST INTO THE REGION. THE RESULTING SUBSIDENCE/CAPPING SHOULD LIMIT COVERAGE/PERSISTENCE OF DIURNAL SEA BREEZE THUNDERSTORMS...THUS HELD MAXIMUM POPS AT OR BELOW 14 PERCENT...WITH NO EXPLICIT MENTION OF RAIN...THROUGH THE PERIOD. BECAUSE THE REGION WILL REMAIN SITUATED ON THE EASTERN RIM OF THE UPPER RIDGE...THE DOOR WILL REMAIN OPEN FOR ANY ORGANIZED CONVECTION TO ADVANCE INTO THE AREA FROM THE N/NW. HOWEVER...12Z GUIDANCE OFFERS NO STRONG REASON TO RAISE POPS AT THIS TIME. MEANWHILE...BY SUNDAY HEAT INDICES COULD APPROACH THE ADVISORY LEVEL OF 105F IN SOME LOCATIONS. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... SLIGHT CHANCE POPS MONDAY WILL INCREASE TO CHANCE POPS TUESDAY...AS LIGHT ONSHORE FLOW RETURNS BOUNDARY LAYER MOISTURE OVER THE REGION AND LEE SIDE TROUGHING DEVELOPS OVER THE MIDLANDS. THE BEST CHANCE OF PRECIP WILL OCCUR TUESDAY WHEN LEE TROUGHING IS ENHANCED BY AN APPROACHING COLD FRONT FROM THE NORTH/NORTHWEST AND A SEABREEZE SHIFTS INLAND. THE FRONT WILL THEN STALL JUST NORTH OF THE FORECAST AREA LATE TUESDAY INTO EARLY WEDNESDAY. A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE FORECAST WEDNESDAY AND THURSDAY AS THE STALLED BOUNDARY LIFTS NORTHEAST AWAY FROM THE REGION MIDWEEK. OVERALL HIGH TEMPS WILL REACH THE MID/UPPER 90S MONDAY AFTERNOON WITH PREFRONTAL WARMING AND 1000-850MB THICKNESS VALUES NEAR 1430 METERS INLAND. HEAT INDICES SHOULD APPROACH 100-104 DEGREES AGAIN...BUT APPEAR TO FALL SHORT OF HEAT ADVISORY CONDITIONS AS DEWPOINTS MIX OUT TO THE UPPER 60S DURING PEAK HEATING HOURS. TEMPS WILL REMAIN A FEW DEGREES ABOVE NORMAL...LOW/MID 90S...TUESDAY THROUGH THURSDAY AS ATLANTIC HIGH PRESSURE BUILDS OVER THE SOUTHEAST. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... THE PERSISTENT THUNDERSTORM OVER KCHS HAS MOVED AWAY BY 330 PM EDT...AND PREFER TO MAINTAIN JUST CB AT BOTH TERMINALS UNLESS RADAR TRENDS DICTATE OTHERWISE. HAVE INCLUDED SMOKE IN THE KCHS TAF THROUGH THE AFTERNOON HOURS...AS A SMOKE PLUME HAS MOVED INTO NORTHERN CHARLESTON COUNTY AND THE ADJACENT WATERS FROM FIRES IN NORTH CAROLINA. WILL KEEP PREVAILING VISIBILITIES VFR FOR NOW...HOWEVER PERIODS OF MVFR VISIBILITIES AT KCHS CAN NOT BE COMPLETELY RULED OUT. LIGHT WINDS AND MAINLY CLEAR SKIES COULD RESULT IN SOME PATCHY FOG DEVELOPMENT EARLY FRIDAY MORNING. HAVE INCLUDED MENTION OF VFR FOG AT KSAV...AS THE SREF MODEL SUGGESTS BETTER POTENTIAL ACROSS SOUTHEAST GEORGIA. CONSIDERING THE EXTENSIVE RAINFALL THAT HAS OCCURRED AT KCHS THIS AFTERNOON...WILL NEED TO REASSESS FOR A HIGHER FOG POTENTIAL AT THIS TERMINAL AS WELL. EXTENDED AVIATION OUTLOOK...VFR. && .MARINE... CONDITIONS WILL BE RATHER TRANQUIL ACROSS THE COASTAL WATERS THROUGH TONIGHT...WITH A FAIRLY LIGHT PRESSURE PATTERN PREVAILING. TYPICAL LAND BREEZE/SEA BREEZE CIRCULATIONS COULD ALLOW FOR BRIEF LOCAL ENHANCEMENTS NEAR SHORE. HOWEVER WIND SPEEDS WILL LIKELY REMAIN LESS THAN 15 KT. OTHER THAN SOME 4 FT SEAS ACROSS THE OUTER GEORGIA WATERS EARLY...SEAS WILL BE 3 FT OR LESS THROUGH TONIGHT. EXPECT TRANQUIL CONDITIONS FRIDAY. EVEN AS THE SEA BREEZE CIRCULATION DEVELOPS IN THE AFTERNOON...WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT THRESHOLDS. SATURDAY THROUGH EARLY NEXT WEEK...INCLUDING JULY 4...A STRONGER SEA BREEZE AND NOCTURNAL SURGING OF S/SW WINDS COULD PUSH WIND SPEEDS CLOSE TO SMALL CRAFT ADVISORY LEVELS AT TIMES. HOWEVER...ODDS FAVOR WINDS 20 KT OR LESS...ACCOMPANIED BY SEAS 4 FT OR LESS...THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 30, 4:05 AM EDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 405 AM EDT THU JUN 30 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-010815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 405 AM EDT THU JUN 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, Jun 30, 2:19 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT THU JUN 30 2011
SCZ044-050-301845-
CHARLESTON-DORCHESTER-
219 PM EDT THU JUN 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
CHARLESTON COUNTIES THROUGH 245 PM EDT...
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NORTHWOODS MALL...MOVING SOUTHWEST AT 5
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE...LADSON...
MAGNOLIA GARDENS...MIDDLETON PLACE...NORTH CHARLESTON AND
SHADOWMOSS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3290 7997 3286 7996 3277 8005 3292 8024
3301 8013 3300 8011 3299 8011 3300 8005
3298 8004 3295 8004 3290 8001 3291 7996
TIME...MOT...LOC 1820Z 029DEG 4KT 3294 8003Special weather statement, Jun 30, 2:44 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 244 PM EDT THU JUN 30 2011 SCZ045-050-052-301915- CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY- 244 PM EDT THU JUN 30 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND BERKELEY COUNTIES THROUGH 315 PM EDT... AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BERESFORD TO NORTH CHARLESTON...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...DANIEL ISLAND...DON HOLT BRIDGE...DOWNTOWN CHARLESTON... HANAHAN...I-26/I-526 INTERCHANGE...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...MAYBANK BRIDGE...MOUNT PLEASANT TOWNE CENTRE...NAVAL WEAPONS STATION CHARLESTON...NORTH CHARLESTON...SHADOWMOSS AND WEST ASHLEY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3267 8008 3288 8009 3302 7989 3283 7983 TIME...MOT...LOC 1844Z 018DEG 10KT 3293 7988 3285 8000
Special weather statement, Jun 30, 3:05 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
305 PM EDT THU JUN 30 2011
SCZ042-043-048-049-301930-
BEAUFORT-COASTAL COLLETON-HAMPTON-INLAND COLLETON-
305 PM EDT THU JUN 30 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 330 PM EDT...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SALKEHATCHIE...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GREEN POND...HENDERSONVILLE...POCOTALIGO...RITTER...WHITE HALL AND
YEMASSEE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3262 8085 3265 8087 3262 8090 3263 8092
3281 8085 3283 8062 3262 8057
TIME...MOT...LOC 1905Z 006DEG 9KT 3273 8078Special weather statement, Jun 30, 4:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 435 PM EDT THU JUN 30 2011 GAZ101-SCZ047-302100- EFFINGHAM-INLAND JASPER- 435 PM EDT THU JUN 30 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER COUNTIES THROUGH 500 PM EDT... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR TARBORO...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CLYO...PINELAND...ROBERTVILLE AND TARBORO... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3238 8121 3253 8132 3264 8115 3253 8104 TIME...MOT...LOC 2035Z 049DEG 8KT 3253 8119
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:28 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty, McIntosh | 56 min |
| Jun 29, 9:47 PM EDT | Special Weather Statement | CHS | Screven | 28 min |
| Jun 30, 5:26 PM EDT | Special Weather Statement | CHS | Bulloch | 34 min |
| Jun 30, 6:25 PM EDT | Special Weather Statement | CHS | Candler | 35 min |
| Jun 30, 2:19 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Jun 30, 2:44 PM EDT | Special Weather Statement | CHS | Charleston | 31 min |
| Jun 30, 2:53 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 52 min |
| Jun 30, 3:05 PM EDT | Special Weather Statement | CHS | Colleton | 25 min |
| Jun 30, 4:35 PM EDT | Special Weather Statement | CHS | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.